Anwering medical questions is always a risk for a researcher as the
field is rather wide and sometimes very complicated. And wrong
information could be harmful to people.
I checked both google and the discussion groups and could not find
hints for the effect of memory loss under MINOXIDIL. As you know this
does not prove that your patient is not suffering from meory loss
because of MINOXIDIL as it could be a very rare case (or maybe a
single case) of a side effect.
So maybe you should test tehe effect by stopping the treatment.
I found the following summary about MINOXIDIL´s side effects:
"Possible Side Effects of Minoxidil:
Headache, dizziness, faintness, and lightheadedness have been reported
with topical minoxidil.
Rarely, cardiovascular side effects have ocurred with topical
minoxidil. Edema, salt and water retention, pericardial effusion,
pericarditis, tamponade, tachycardia, and angina have been reported
with oral minoxidil. Patients with underlying heart disease may be at
increased risk for these or other cardiovascular adverse effects.
Rare cases of generalized hypertrichosis (excessive hair growth) have
been associated with topically applied minoxidil. Eczema, irritant
dermatitis, and allergic contact dermatitis have also been reported.
Diarrhea, nausea, and vomiting have been reported.
Nonspecific allergic reactions, such as hives, allergic rhinitis,
facial swelling, and sensitivity have rarely been reported.
Systemic side effects are uncommon since very little minoxidil is
absorbed after topical application. Exacerbation of hair loss/alopecia
has been reported early in the treatment.
Despite low levels of systemic absorption topical (2%) minoxidil has
been associated with cardiac changes.
Visual disturbances, including decreased visual acuity, have been
( http://www.e-minoxidil.com/ )
Search strategy used: